Alert archive / Florida / Rip Current Statements in 2014

Rip Current Statement 30, NWS Miami, FL

November 18, 2014Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this rip current statement at Nov 18, 2014, 4:42 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Nov 18, 2014, 7:00 AM EST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Nov 18, 2014, 4:42 AM EST (09:42 UTC)
In effect from
Nov 18, 2014, 7:00 AM EST
Expired
Nov 23, 2014, 6:57 PM EST
In force
5 days
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2014-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2014-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WHUS42 KMFL 180942
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
442 AM EST TUE NOV 18 2014

...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...

FLZ168-172-173-181745-
/O.NEW.KMFL.RP.S.0030.141118T1200Z-141119T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
442 AM EST TUE NOV 18 2014

...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH WEDNESDAY MORNING. 

* TIMING...THE RISK OF RIP CURRENTS WILL INCREASE THROUGH THE DAY
  ACROSS THE ATLANTIC COAST BEACHES WITH A HIGH RISK OF RIP
  CURRENTS EXPECTED BY THE AFTERNOON HOURS.

* IMPACTS...DANGEROUS RIP CURRENTS ARE EXPECTED ALONG THE ATLANTIC
  BEACHES. SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
11 follow-up statements
806 
WHUS42 KMFL 181731
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1231 PM EST TUE NOV 18 2014

...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...

FLZ168-172-173-190545-
/O.EXT.KMFL.RP.S.0030.000000T0000Z-141120T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
1231 PM EST TUE NOV 18 2014

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY MORNING...

* TIMING...THE RISK OF RIP CURRENTS WILL INCREASE THROUGH TONIGHT
  ACROSS THE ATLANTIC COAST BEACHES...WITH THE HIGH RISK
  CONTINUING WEDNESDAY.

* IMPACTS...DANGEROUS RIP CURRENTS ARE EXPECTED ALONG THE 
  ATLANTIC BEACHES. SWIMMING IS NOT ADVISED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
KONARIK
664 
WHUS42 KMFL 190823
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
323 AM EST WED NOV 19 2014

...HAZARDOUS RIP CURRENTS ATLANTIC COAST BEACHES TODAY...

FLZ168-172-173-201200-
/O.CON.KMFL.RP.S.0030.000000T0000Z-141120T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
323 AM EST WED NOV 19 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* TIMING...THROUGH THURSDAY MORNING.

* IMPACTS...DANGEROUS RIP CURRENTS WILL PERSIST ALONG THE
  ATLANTIC BEACHES. SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
162 
WHUS42 KMFL 191922
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EST WED NOV 19 2014

...HAZARDOUS RIP CURRENTS ATLANTIC COAST BEACHES THROUGH THURSDAY...

FLZ168-172-173-201200-
/O.EXT.KMFL.RP.S.0030.000000T0000Z-141121T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
222 PM EST WED NOV 19 2014

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING...

* TIMING...THROUGH LATE THURSDAY.

* IMPACTS...DANGEROUS RIP CURRENTS WILL PERSIST ALONG THE 
  ATLANTIC BEACHES. SWIMMING IS NOT ADVISED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
KONARIK
566 
WHUS42 KMFL 200952
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
452 AM EST THU NOV 20 2014

...HAZARDOUS RIP CURRENTS ATLANTIC COAST BEACHES THROUGH SATURDAY
EVENING...

FLZ168-172-173-201800-
/O.EXT.KMFL.RP.S.0030.000000T0000Z-141123T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
452 AM EST THU NOV 20 2014

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING...

* TIMING...TODAY THROUGH SATURDAY EVENING.

* IMPACTS...DANGEROUS RIP CURRENTS WILL PERSIST ALONG THE 
  ATLANTIC BEACHES. SWIMMING IS NOT ADVISED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
780 
WHUS42 KMFL 201754
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1254 PM EST THU NOV 20 2014

...HAZARDOUS RIP CURRENTS ATLANTIC COAST BEACHES THROUGH SATURDAY
EVENING...

FLZ168-172-173-211200-
/O.CON.KMFL.RP.S.0030.000000T0000Z-141123T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
1254 PM EST THU NOV 20 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* TIMING...TODAY THROUGH SATURDAY EVENING.

* IMPACTS...DANGEROUS RIP CURRENTS WILL PERSIST ALONG THE 
  ATLANTIC BEACHES. SWIMMING IS NOT ADVISED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
994 
WHUS42 KMFL 210941
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
441 AM EST FRI NOV 21 2014

...HAZARDOUS RIP CURRENTS ATLANTIC COAST BEACHES THROUGH SUNDAY
MORNING...

FLZ168-172-173-211745-
/O.EXT.KMFL.RP.S.0030.000000T0000Z-141123T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
441 AM EST FRI NOV 21 2014

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY MORNING...

* TIMING...TODAY THROUGH SUNDAY MORNING.

* IMPACTS...DANGEROUS RIP CURRENTS WILL PERSIST ALONG THE 
  ATLANTIC BEACHES. SWIMMING IS NOT ADVISED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
088 
WHUS42 KMFL 211945
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EST FRI NOV 21 2014

...HAZARDOUS RIP CURRENTS ATLANTIC COAST BEACHES THROUGH SUNDAY
MORNING...

FLZ168-172-173-221200-
/O.CON.KMFL.RP.S.0030.000000T0000Z-141123T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
245 PM EST FRI NOV 21 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

* TIMING...TODAY THROUGH SUNDAY MORNING.

* IMPACTS...DANGEROUS RIP CURRENTS WILL PERSIST ALONG THE 
  ATLANTIC BEACHES. SWIMMING IS NOT ADVISED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
830 
WHUS42 KMFL 220906
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
406 AM EST SAT NOV 22 2014

...HAZARDOUS RIP CURRENTS ATLANTIC COAST BEACHES THROUGH SUNDAY
MORNING...

FLZ168-172-173-231200-
/O.CON.KMFL.RP.S.0030.000000T0000Z-141123T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
406 AM EST SAT NOV 22 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

* TIMING...THROUGH SUNDAY MORNING.

* IMPACTS...DANGEROUS RIP CURRENTS WILL PERSIST ALONG THE 
  ATLANTIC BEACHES. SWIMMING IS NOT ADVISED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
271 
WHUS42 KMFL 222107
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EST SAT NOV 22 2014

...HAZARDOUS RIP CURRENTS ATLANTIC COAST BEACHES THROUGH SUNDAY
MORNING...

FLZ168-172-173-230515-
/O.EXT.KMFL.RP.S.0030.000000T0000Z-141124T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
407 PM EST SAT NOV 22 2014

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...

* TIMING...THROUGH SUNDAY MORNING.

* IMPACTS...DANGEROUS RIP CURRENTS WILL PERSIST ALONG THE 
  ATLANTIC BEACHES. SWIMMING IS NOT ADVISED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
853 
WHUS42 KMFL 230756
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
256 AM EST SUN NOV 23 2014


FLZ168-172-173-240000-
/O.CON.KMFL.RP.S.0030.000000T0000Z-141124T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
256 AM EST SUN NOV 23 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* IMPACTS...DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE
  ATLANTIC BEACHES DUE TO ROUGH SURF. SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
331 
WHUS42 KMFL 232357
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
657 PM EST SUN NOV 23 2014

FLZ168-172-173-240100-
/O.CAN.KMFL.RP.S.0030.000000T0000Z-141124T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
657 PM EST SUN NOV 23 2014

...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE HIGH RIP
CURRENT RISK. 


$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Nov 18, 3:51 AM EST, 51 minutes earlier.

Area forecast discussion, Nov 18, 3:51 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
351 AM EST TUE NOV 18 2014

.DISCUSSION...

THE COLD FRONT CONTINUES MOVING TO THE SOUTHEAST...CURRENTLY
EXTENDING FROM NEAR THE YUCATAN PENINSULA THEN ACROSS CENTRAL
FLORIDA AND THEN NORTHEASTWARD ACROSS THE SOUTHEAST COASTLINE AND
THE REMAINING ATLANTIC SEA BOARD. REGIONAL RADARS INDICATE LIGHT
TO MODERATE SHOWERS EXTENDING ACROSS THE EASTERN GULF...INCLUDING
THE LOCAL GULF WATERS...THEN ACROSS THE LAKE REGION AND INTO
CENTRAL FLORIDA AND THE ADJACENT ATLANTIC WATERS. A FEW LIGHTNING
STRIKES OCCUR OCCASIONALY ACROSS THE GULF WATERS.

THE GLOBAL MODEL CONSENSUS INDICATES THAT THE FRONTAL BOUNDARY
WILL CONTINUE TO MOVE SOUTHEAST ACROSS SOUTH FLORIDA TODAY WITH
MOSTLY CLOUDY SKIES AND SCATTERED TO NUMEROUS SHOWERS POSSIBLE
TODAY WITH THE GREATEST SHOWER COVERAGE EXPECTED ACROSS THE LAKE
OKEECHOBEE REGION AND PALM BEACH COUNTY THIS AFTERNOON. THE
COMBINATION OF WEAK INSTABILITY...ABOUT AVERAGE MID LEVEL
TEMPERATURES AND LACK OF SUPPORTING DYNAMICS WILL NOT SUPPORT
MUCH IN THE WAY OF THUNDERSTORMS TODAY ALTHOUGH ISOLATED ACTIVITY
IS INDICATED ACROSS THE GULF WATERS EARLY THIS MORNING.

THERE WILL BE A RISK OF RIP CURRENTS ACROSS BOTH THE GULF AND
ATLANTIC BEACHES TODAY. CONDITIONS WILL BE FAVORABLE FOR A
MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES THIS
MORNING AND CONTINUING THROUGH THE DAY. FOR THE ATLANTIC WATERS
THE RISK OF RIP CURRENTS WILL INCREASE THROUGH THE DAY WITH A HIGH
RISK OF RIP CURRENTS EXPECTED AFTER 18Z. BUT GIVEN THE
UNCERTAINTIES...THE HIGH RISK OF RIP CURRENTS IS IN EFFECT FOR THE
ATLANTIC COAST BEACHES STARTING AT 12Z THIS MORNING WITH THE
HIGHEST RISK STARTING LATER AS MENTIONED.

THE AVAILABLE SUITE OF GUIDANCE INDICATES THAT THE BOUNDARY
MOISTURE WILL CONTINUE TO SLOWLY SAG SOUTHWARD TONIGHT INTO
WEDNESDAY...BUT WITH STRONG NORTHERLY WINDS ACROSS THE REGION OVER
RUNNING ALONG THE BOUNDARY WILL RESULT IN A CHANCE OF SHOWERS
TONIGHT AND WEDNESDAY MAINLY ACROSS THE ATLANTIC WATERS AND THE
EASTERN PORTION OF THE PENINSULA.

TEMPERATURES ACROSS THE REGION TONIGHT WILL RANGE AROUND THE MID
FORTIES ACROSS PORTIONS OF GLADES AND HENDRY COUNTIES...UPPER 40S
ACROSS THE NAPLES METRO AREAS AND UPPER 50S TO AROUND 60 FOR THE
EAST COAST METRO AREAS. THE LOWEST WIND CHILLS TONIGHT ARE
EXPECTED ACROSS THE NORTHWESTERN PORTIONS OF THE PENINSULA WITH
UPPER THIRTIES POSSIBLE ACROSS GLADES COUNTY AND LOWER FORTIES
ACROSS PORTIONS OF HENDRY COUNTY AND INTO WESTERN COLLIER COUNTY.
A GRADUAL WARMING TREND IS FORECAST THROUGH THE REMAINDER OF THE
WEEK.

FOR THE EXTENDED FORECAST...THE GLOBAL MODELS INDICATE THAT THE
BOUNDARY MOISTURE COULD LINGER JUST EAST OF THE REGION LATER IN
THE WEEK AND WITH EASTERLY FLOW FORECAST LATE IN THE WEEK THE
MOISTURE COULD RETURN AND A FEW SHOWERS ARE POSSIBLE LATE WEEK
INTO THE UPCOMING WEEKEND.

&&

.MARINE...

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL GULF AND ATLANTIC
MARINE ZONES AS THE WINDS ARE FORECAST TO STEADILY INCREASE MOSTLY TO
THE 20 TO 23 KNOT RANGE...ENTERING THE OFF SHORE GULF WATERS
AROUND 12Z AND THEN ENTERING THE OFF SHORE ATLANTIC WATERS AROUND
18Z. HAZARDOUS SEAS ABOVE 7 FEET ARE FORECAST ACROSS THE OFF SHORE
GULF WATERS AFTER 12Z AND THEN THE ATLANTIC WATERS AFTER 18Z.
WINDS AND SEAS ARE FORECAST TO REMAIN ABOVE ADVISORY LEVELS
THROUGH 12Z WEDNESDAY. NORTHEAST WINDS IN THE 15 TO 20 KNOT RANGE
ARE FORECAST LATER ON WEDNESDAY THROUGH AT EAST EARLY FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  58  71  63 /  60  30  40  20
FORT LAUDERDALE  77  60  73  65 /  50  30  40  20
MIAMI            77  60  72  65 /  50  30  40  20
NAPLES           70  49  69  56 /  50  20  20  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST
     WEDNESDAY FOR FLZ173.

     HIGH RIP CURRENT RISK FROM 7 AM EST THIS MORNING THROUGH
     WEDNESDAY MORNING FOR FLZ168-172-173.

AM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST
     WEDNESDAY FOR AMZ630-650-651-670-671.

     HIGH RIP CURRENT RISK FROM 7 AM EST THIS MORNING THROUGH
     WEDNESDAY MORNING FOR AMZ630.

GM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST
     WEDNESDAY FOR GMZ656-657-676.

&&

SHORT TERM...85/AG
LONG TERM....60/BD
Hazardous weather outlook, Nov 18, 4:14 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
414 AM EST TUE NOV 18 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190500-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
414 AM EST TUE NOV 18 2014

...HAZARDOUS BOATING AND BEACH CONDITIONS...
...COOLER TEMPERATURES EXPECTED TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: INCREASING WINDS AND SEAS WILL RESULT IN MODERATE
SURF AND HAZARDOUS RIP CURRENTS BY THIS EVENING ALONG THE GULF AND
ATLANTIC BEACHES.

WAVES: SEAS WILL QUICKLY BUILD ACROSS THE ATLANTIC AND GULF
WATERS THROUGH THE DAY...THEN PEAK IN THE 7 TO 10 FOOT RANGE
LATER THIS EVENING AND INTO THE OVERNIGHT PERIOD TONIGHT.

TEMPERATURES: WIND CHILLS ARE PROJECTED TO REACH THE 38 TO 45
DEGREE RANGE TONIGHT INTO WEDNESDAY MORNING ACROSS THE INTERIOR
AREAS EXTENDING SOUTH FROM GLADES COUNTY TO COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADVISORY LEVEL WINDS AND SEAS WILL LIKELY PERSIST THROUGH THE
MID-WEEK PERIOD BEFORE GRADUALLY SUBSIDING...ESPECIALLY ACROSS
THE GULF STREAM WATERS. THIS WILL RESULT IN HAZARDOUS RIP CURRENTS
ALONG THE EAST COAST THROUGH MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Rip Current Statements in Florida, 2014Every rip current statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.